Alabama, 2001Damaging Wind in Alabama, July 10, 2001
July 10, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 10, 1:53 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 10, 1:53 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
253 PM CDT TUE JUL 10 2001
A CLUSTER OF THUNDERSTORMS WAS MOVING INTO NORTHWEST ALABAMA THIS
AFTERNOON AND SHOULD CONTINUE TO MOVE SOUTHEAST ACROSS THE FORECAST
AREA THIS EVENING, AND SLOWLY WEAKEN AFTER SUNSET. FOR THE REST
OF THE AFTERNOON AND EARLY EVENING, A FEW OF THESE COULD PRODUCE A
BRIEF DAMAGING MICROBURST. THUNDERSTORMS MAY BE A LITTLE LESS
NUMEROUS NORTH TOMORROW AND ELSEWHERE THURSDAY, AS SLIGHTLY DRIER AIR
WORKS ITS WAY INTO THE AREA FROM THE NORTH. TEMPERATURES MIGHT BE A
DEGREE OR TWO LOWER THAN RECENT DAYS, BUT NOT MUCH MORE THAN THAT,
AND MAINLY LOWS DUE TO DRIER AIR.
HSV 073/093 069/092 7c2--
BHM 073/093 072/092 5322
MGM 075/095 074/093 3322
.BHM...NONE.
In the hours before
Special weather statement, Jul 10, 12:21 PM CST, 3 hours 4 minutes before
ALZ001>038-040>050-102021-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT TUE JUL 10 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
AN WARM AND UNSTABLE AIRMASS WILL SET THE STAGE FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. AN ORGANIZED AREA OF
THUNDERSTORMS WILL MOVE ACROSS NORTHERN MISSISSIPPI AND INTO
NORTHWEST ALABAMA BY MID AFTERNOON. THUNDERSTORMS WILL INCREASE IN
COVERAGE ACROSS NORTHWEST ALABAMA DURING THE AFTERNOON...AND
SPREAD SOUTHWARD ACROSS MOST OF WEST ALABAMA DURING THE LATE
AFTERNOON AND EVENING HOURS. THE STRONGEST THUNDERSTORM ACTIVITY
WILL GENERALLY REMAIN WEST OF INTERSTATE 65...AND SOME OF THE STORMS
COULD BECOME SEVERE...PRODUCING DAMAGING WINDS.
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT
TO THE POSSIBILITY OF WATCHES AND WARNINGS BEING ISSUED THIS
AFTERNOON.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 4,
BIRMINGHAM IS 4,
MONTGOMERY IS 4,
1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT.
FOR MORE INFORMATION AND A DESCRIPTION OF WHAT A WET MICROBURST IS,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
Thunderstorm Wind, Morgan
- When
- July 10, 3:25 PM CST to 3:40 PM CST
- Where
- Morgan County, Countywide
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.483, -86.850
Several trees were knocked down throughout the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Massachusetts, July 10, 20011 death · 1.5 in hail · 13 events
- Hail and Damaging Winds in Colorado, July 10, 2001$3.0 million · 1.75 in hail · 7 events
- Hail and Damaging Wind in Pennsylvania, July 10, 2001$2.5 million · 0.75 in hail · 2 events
- Tornado and Flash Flood in Wyoming, July 10, 2001F2 · 2 events
- Flash Flood and Hail in West Virginia, July 10 to 11, 2001$518,000 · 1 in hail · 9 events
- Flash Flood in Wyoming, July 10, 2001$400,000 · 1 event
- Flash Flood in West Virginia, July 10 to 11, 2001$400,000 · 1 event
- Hail and Damaging Winds in Maryland, July 10 to 11, 20013 injured · $53,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Massachusetts, July 10, 2001$97,000 · 0.75 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, July 10, 2001$79,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in New York, July 10, 2001$66,000 · 0.88 in hail · 4 events
- Damaging Winds and Lightning Strikes in Pennsylvania, July 10, 2001$60,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257247.